Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 7, 2018, 7:44 PM CDT for Kerr County, Real County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 7:44 PM CDT (00:44 UTC)
- Expired
- Oct 7, 2018, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kerr County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
054
WUUS54 KEWX 080044
SVREWX
TXC265-385-080130-
/O.NEW.KEWX.SV.W.0077.181008T0044Z-181008T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
744 PM CDT SUN OCT 7 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Kerr County in south central Texas...
Northeastern Real County in south central Texas...
* Until 830 PM CDT
* At 743 PM CDT, a severe thunderstorm was located near Tuff, or 8
miles north of Leakey, moving north at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3007 9956 2977 9973 2980 9986 3008 9983
3008 9976 3012 9976
TIME...MOT...LOC 0043Z 198DEG 17KT 2985 9976
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HUFFMAN1 follow-up statement
568
WWUS54 KEWX 080114
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
814 PM CDT SUN OCT 7 2018
TXC265-385-080130-
/O.CON.KEWX.SV.W.0077.000000T0000Z-181008T0130Z/
Kerr TX-Real TX-
814 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL KERR AND NORTHEASTERN REAL COUNTIES...
At 813 PM CDT, a severe thunderstorm was located 14 miles north of
Tuff, or 17 miles north of Leakey, moving north at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3009 9963 2992 9973 2995 9984 3008 9983
3008 9976 3012 9976
TIME...MOT...LOC 0113Z 171DEG 14KT 2998 9977
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HUFFMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 7:00 PM CDT, 44 minutes earlier.
Area forecast discussion, Oct 7, 7:00 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 700 PM CDT Sun Oct 7 2018 .AVIATION... /00Z TAFS/ Cigs/vsbys should remain VFR for the most part for the I-35 sites this evening. Cigs are expected to lower to MVFR category around midnight tonight for KAUS, KSAT and KSSF and stay that way through late Monday morning. Some showers are expected across these terminals mainly by day break on Monday with a second round of scattered showers and thunderstorms from mid to late afternoon. During that time, cigs and vsbys should be MVFR. Winds are expected to be from the southeast at around 10 knots for most of the forecast period with higher gusts during thunderstorm activity. KDRT is expected to be impacted by thunderstorm activity this evening into the overnight hours with storms moving across or nearby the terminal for the period. These storms are capable of producing frequent cloud to ground lightning and wind gusts of 20 to 25 knots. There may be a break around 07Z Through 09Z with most of the activity to the east of the airport and VFR cigs could occur for a short period before going back down to MVFR through mid afternoon on Monday. && .PREV DISCUSSION... /ISSUED 247 PM CDT Sun Oct 7 2018/ SHORT TERM (Today through tonight)... The current weather pattern is characterized by a large, high amplitude trough across the western CONUS with the center of the upper low currently situated over northern Arizona/southern Utah and slowly progressing eastward. This has yielded southwest flow aloft across south central Texas, which is bringing a steady stream of Pacific moisture across Mexico and into the region, primarily focused out west along the Rio Grande (which can be seen via GOES-16 water vapor imagery). PWATs, as analyzed by the SPC mesoanalysis, are up to 1.7" in this area, which registers above the 90% percentile per climatology. A few subtle perturbations embedded within the upper level flow as well as weak forcing due to some weak positive vorticity advection from the approaching trough, paired with this area of ample moisture, will create the threat for heavy rainfall this evening and overnight tonight across the Rio Grande and southern Edwards Plateau. The SPC HREF shows a strong signal for heavy rainfall, and single deterministic CAMs such as the HRRR and the NAM nest also continue to suggest a locally heavy rainfall threat for this region. As such, WPC does indeed highlight this area with a slight risk for excessive rainfall. Thus, a Flash Flood Watch has been issued for this region and will be in effect from 7 pm tonight through 7 am Monday. While the focus for heavy rainfall should remain confined to the western portions of the region, the rest of south central Texas should see isolated to scattered showers and thunderstorms overnight tonight, with overnight lows ranging from the low to mid 70s. LONG TERM (Tuesday through Sunday)... Scattered to widespread showers and thunderstorms are expected to continue through Wednesday morning as the region remains under the influence of the approaching trough and eventual surface cold front. Locally heavy rainfall will be possible, and even some strong to marginally severe storms are also possible. The trough axis and cold front should move through the region on Wednesday, bringing rain chances to an end as weak upper level ridging begins to build. Highs will be in the upper 70s to low 80s for Thursday through Saturday with lows in the upper 50s to mid 60s. Highs on Sunday are only expected to reach the low to mid 70s across the region. The remnants of Hurricane Sergio (in the Pacific) will come ashore across Baja California and is progged to be absorbed into an upper level trough in the vicinity of the desert southwest. This feature may approach the region as we head into next weekend, so have re- introduced some 20 to 30 percent PoPs for Saturday and Sunday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 83 72 83 68 / 30 50 40 80 60 Austin Bergstrom Intl Airport 73 84 72 84 68 / 30 50 40 80 60 New Braunfels Muni Airport 72 83 72 84 68 / 30 50 50 70 60 Burnet Muni Airport 71 80 70 80 64 / 30 50 50 80 50 Del Rio Intl Airport 71 82 70 84 65 / 80 60 60 60 20 Georgetown Muni Airport 72 83 72 82 66 / 30 50 40 80 60 Hondo Muni Airport 73 82 72 84 67 / 60 60 50 70 40 San Marcos Muni Airport 72 83 72 85 68 / 30 50 50 70 60 La Grange - Fayette Regional 74 87 74 87 70 / 20 40 30 60 60 San Antonio Intl Airport 73 83 73 85 69 / 40 50 50 70 50 Stinson Muni Airport 73 83 73 85 70 / 40 50 50 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for Bandera-Edwards-Kerr- Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. && Mesoscale/Aviation...17 Synoptic/Grids...Huffman
Hazardous weather outlook, Oct 7, 4:03 AM CDT, 15 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Sun Oct 7 2018 TXZ171>173-183>194-202>209-217>225-228-081115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms will increase across the area this afternoon and tonight. Rainfall amounts of one to two inches are possible with isolated amounts up to four inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Monday into Tuesday until a front pushes through the region Tuesday. Drier conditions are expected for Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 7, 3:23 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
323 PM CDT SUN OCT 7 2018
TXZ207-221-223-072115-
Guadalupe TX-Gonzales TX-Wilson TX-
323 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GUADALUPE...
SOUTHWESTERN GONZALES AND NORTHEASTERN WILSON COUNTIES UNTIL 415 PM
CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pandora, or 7 miles east of Stockdale, moving north at 25 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Seguin, Cibolo, McQueeney, Nixon, Kingsbury, New Berlin, Pandora,
Zuehl, Leesville, Nolte and Zipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9816 2968 9781 2922 9770 2921 9772
2922 9773 2921 9775 2916 9790
TIME...MOT...LOC 2023Z 159DEG 24KT 2927 9784
HUFFMANSpecial weather statement, Oct 7, 3:45 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
345 PM CDT SUN OCT 7 2018
TXZ184-202-072130-
Kinney TX-Edwards TX-
345 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND SOUTH
CENTRAL EDWARDS COUNTIES UNTIL 430 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Barksdale, or 25 miles north of Brackettville, moving
north at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Kinney
and south central Edwards Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2990 10000 2989 10002 2985 10002 2985 10003
2983 10003 2981 10002 2954 10019 2961 10039
3000 10026
TIME...MOT...LOC 2044Z 202DEG 18KT 2965 10026Special weather statement, Oct 7, 6:07 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 607 PM CDT SUN OCT 7 2018 TXZ184-185-202-203-072345- Uvalde TX-Kinney TX-Edwards TX-Real TX- 607 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY... NORTHWESTERN UVALDE...SOUTH CENTRAL EDWARDS AND SOUTHWESTERN REAL COUNTIES UNTIL 645 PM CDT... At 607 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Montell, or 23 miles northeast of Brackettville, moving north at 25 mph. Up to one half inch size hail and winds 30-40 mph will be possible with this storm. Locations impacted include... Camp Wood, Vance and Barksdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2953 10003 2950 10024 2986 10041 2990 9999 TIME...MOT...LOC 2307Z 181DEG 20KT 2956 10016 HUFFMAN
Special weather statement, Oct 7, 7:05 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
705 PM CDT SUN OCT 7 2018
TXZ185-186-080045-
Kerr TX-Real TX-
705 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KERR AND REAL
COUNTIES UNTIL 745 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Camp Wood, or 7 miles west of Leakey, moving north at
15 mph.
Up to dime size hail and winds in excess of 40 mph will be possible
with this storm.
Locations impacted include...
Leakey, Tuff and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3007 9960 2963 9980 2964 9996 2998 10000
3002 9999 3003 9997 3008 9997 3007 9992
3008 9976 3009 9976
TIME...MOT...LOC 0004Z 191DEG 15KT 2969 9988
HUFFMANThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:05 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Oct 7, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Real | 32 min |
| Oct 7, 8:39 PM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| Oct 7, 8:58 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Oct 7, 9:03 PM CDT | Tornado Warning | EWX | Kerr, Real | 27 min |
| Oct 7, 9:16 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Oct 7, 9:30 PM CDT | Tornado Warning | EWX | Real | 30 min |
| Oct 7, 9:32 PM CDT | Special Weather Statement | EWX | Real | 58 min |
| Oct 7, 10:17 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Oct 7, 10:27 PM CDT | Tornado Warning | EWX | Edwards, Real, Uvalde | 33 min |
| Oct 7, 10:38 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Oct 7, 10:42 PM CDT | Flash Flood Warning | EWX | Kerr, Real | 2 hr |
| Oct 7, 11:14 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 7, 11:45 PM CDT | Tornado Warning | EWX | Edwards | 30 min |
| Oct 7, 11:53 PM CDT | Tornado Warning | EWX | Real | 37 min |
| Oct 7, 11:54 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 12:43 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 8, 12:46 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 8, 1:47 AM CDT | Special Weather Statement | EWX | Edwards | 28 min |
| Oct 8, 2:27 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 3:01 AM CDT | River Flood Warning | EWX | Uvalde | 55 hr |
| Oct 8, 5:55 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 7:00 AM CDT | River Flood Warning | EWX | Uvalde | 32 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 39 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 3 days |
| Oct 8, 11:11 AM CDT | River Flood Warning | EWX | Llano | 57 hr |
| Oct 8, 11:53 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Real | 3 hr |
| Oct 8, 1:57 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 3 hr |
| Oct 8, 3:47 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Oct 8, 5:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Oct 8, 6:19 PM CDT | River Flood Warning | EWX | Kerr | 15 hr |
| Oct 8, 6:21 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| Oct 8, 6:42 PM CDT | Areal Flood Advisory | EWX | Kerr | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.